MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR CRTS SM IL SG VLV W CATH ACC; INTERNAL CSF DRAINAGE

INTEGRA LIFESCIENCES SWITZERLAND SAR CRTS SM IL SG VLV W CATH ACC; INTERNAL CSF DRAINAGE
Catalog Number 828815PL
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2026
Type of Reportable Event Serious Injury
Event or Problem Description
1 of 2 reports (same event/different products).Other mft report number: 3014334038-2026-00038.A physician reported a certas valve was placed on (b)(6) 2025.The physician experienced issues checking the valve setting and programming it with the electronic programmer (id (b)(6)).On (b)(6) 2026, they tried to adjust the valve; however, the electronic programmer did not appear to change.The physician wanted to move it from 7 to 8, but it would not move.It is possible the valve malfunctioned and became stuck and unable to program.It is also possible there was an issue using the electronic programmer (a magnet could have been interfering or something else could be wrong with the programmer).The placement of the valve for this patient was also a little more difficult since it was more behind the ear than on the top of the head.Out of caution and to address the patient¿s concern, the valve was removed and replaced.The patient did not experience any specific symptoms prior to replacing the valve.The patient is doing well.The patient is human immunodeficiency virus (hiv) positive.The electronic programmers were tested using a demo shunt, and they all worked well.However, it was noticed that the plastic facing on the programmer has shifted and impacts turning the magnet.It is not known if they were dropped or what caused this.Note from integra: two different dates were provided for valve explantation ((b)(6)).Request for clarification was send; however, we haven't received a response.If provided, it will be included in the follow-up report.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The certas valve (id 828815pl) was returned for evaluation: failure analysis - the position of the cam when valve was received was at setting 5.The valve was visually inspected; the ventricular connector was slightly bent.The valve was hydrated.The valve passed the test for programming, occlusion, leak, reflux, siphon guard and pressure.The catheter was tested; no occlusion was noted.The siphon guard was removed.The valve functions.Root cause analysis - no root cause could be determined as the technician could not confirm any problem at the time of investigation.The possible root cause for the issue reported by the customer, could be due to biological debris occluding the valve (observed on the housing) as noted on the ifu: cause difficulties adjusting the valve setting with the tool kit and impair the anti-reflux function.Complications of implanted shunt systems include mechanical failure, shunt pathway obstruction, infection, foreign body (allergic) reaction to implants, and csf leakage along the implanted shunt pathway.Clinical signs such as headache, irritability, vomiting, drowsiness, or mental deterioration might be signs of a nonfunctioning shunt¿ additional information: the valve was removed on (b)(6) 2026.

Brand Name
CRTS SM IL SG VLV W CATH ACC
Common Device Name
INTERNAL CSF DRAINAGE
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key25330477
Report Number3013886523-2026-00123
Device Sequence Number13242522
Product Code JXG
UDI-Device Identifier10381780535966
UDI-Public10381780535966
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
K223330
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2026
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Operator of Device Health Professional
Device Catalogue Number828815PL
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2026
Supplement Date Received by Manufacturer06/23/2026
Initial Report FDA Received Date05/29/2026
Supplement Report FDA Received Date07/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ELECTRONIC PROGRAMMER (ID (B)(6)),; ELECTRONIC PROGRAMMER (ID 828852)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexMale
Patient Weight152 LB
Patient RaceWhite